Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Wichita, KS

June 16, 20124 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2012, 5:14 AM CDT for 4 counties in Kansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 5:14 AM CDT (10:14 UTC)
Expired
Jun 16, 2012, 6:00 AM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:21 AM CDTTSTM WND GST 708 S South Hutchinson, KS65-70 MPH. RELAYED THROUGH EMERGENCY MANAGEMENT.
Jun 16, 5:26 AM CDTTSTM WND DMG1 Wnw Hutchinson, KSHUTCHINSON NEWS REPORTED SEVERAL UPROOTED TREES AND POWER LINES DOWN IN THE BLOCK OF HYDE PARK AND 20TH STREET BETWEEN JEFFERSON AND MADISON STREETS.
Jun 16, 5:26 AM CDTTSTM WND GST 60South Hutchinson, KSLARGE LIMBS DOWNED IN HUTCHINSON.
Jun 16, 5:30 AM CDTTSTM WND DMGHaven, KSLARGE TREE REPORTED DOWN NEAR 5TH AND EMPORIA.
Jun 16, 5:33 AM CDTHAIL 0.755 N Murdock, KSAT INTERSECTION OF HIGHWAYS 54 AND 17 WHERE HEAVY RAINS ALSO REPORTED.
Jun 16, 5:35 AM CDTTSTM WND GST 60Haven, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KICT 161014
SVRICT
KSC079-095-155-173-161100-
/O.NEW.KICT.SV.W.0152.120616T1014Z-120616T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
514 AM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 AM CDT

* AT 512 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM NICKERSON TO 6 MILES SOUTHWEST OF HAVEN TO 6
  MILES NORTHWEST OF NORWICH...AND MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...NEWTON...DOWNTOWN WICHITA...SOUTH HUTCHINSON...
  HAVEN...CHENEY...MOUNT HOPE...ANDALE...BUHLER...BURRTON...
  GODDARD...COLWICH...HALSTEAD...SEDGWICK...MAIZE...WEST WICHITA...
  WICHITA MID CONTINENT AIRPORT...VALLEY CENTER...HESSTON AND
  HAYSVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 39 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9801 3778 9804 3816 9821 3818 9716
      3758 9715
TIME...MOT...LOC 1014Z 249DEG 44KT 3814 9805 3784 9781
          3752 9790

HAIL...0.75IN
WIND...70 MPH

$$

DARMOFAL
3 follow-up statements
079 
WWUS53 KICT 161024
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
524 AM CDT SAT JUN 16 2012

KSC079-095-155-173-161100-
/O.CON.KICT.SV.W.0152.000000T0000Z-120616T1100Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
524 AM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
EASTERN KINGMAN...EASTERN RENO AND SEDGWICK COUNTIES UNTIL 600 AM
CDT...

AT 521 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HUTCHINSON TO MOUNT HOPE TO 6
MILES SOUTH OF CHENEY...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...ANDALE...BURRTON...BUHLER...GODDARD...
COLWICH...HALSTEAD...SEDGWICK...MAIZE...WEST WICHITA...WICHITA MID
CONTINENT AIRPORT...VALLEY CENTER...HAYSVILLE...HESSTON...PARK
CITY...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...WALTON AND EAST
WICHITA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 39 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM HAS A HISTORY OF PRODUCING 65 TO 70 MPH WINDS.

&&

LAT...LON 3746 9801 3778 9804 3816 9821 3818 9716
      3758 9715
TIME...MOT...LOC 1024Z 249DEG 44KT 3816 9791 3788 9766
          3756 9776

HAIL...0.75IN
WIND...70 MPH

$$

DARMOFAL
429 
WWUS53 KICT 161035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
535 AM CDT SAT JUN 16 2012

KSC079-095-155-173-161100-
/O.CON.KICT.SV.W.0152.000000T0000Z-120616T1100Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
535 AM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
EASTERN KINGMAN...EASTERN RENO AND SEDGWICK COUNTIES UNTIL 600 AM
CDT...

AT 530 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BUHLER TO 5 MILES NORTHEAST OF MOUNT HOPE TO 7
MILES SOUTHEAST OF CHENEY...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...COLWICH...HALSTEAD...SEDGWICK...MAIZE...
WEST WICHITA...WICHITA MID CONTINENT AIRPORT...VALLEY CENTER...
HAYSVILLE...HESSTON...PARK CITY...SOUTH WICHITA...MCCONNELL AIR FORCE
BASE...WALTON...EAST WICHITA...NORTHEAST WICHITA...NORTH NEWTON...
OAKLAWN AND NEWTON AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 39 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM CONTINUES TO PRODUCE WINDS TO AROUND 65 MPH
WHICH HAS RESULTED IN MINOR WIND DAMAGE ACROSS RENO COUNTY.

&&

LAT...LON 3746 9801 3778 9804 3816 9821 3818 9716
      3758 9715
TIME...MOT...LOC 1034Z 249DEG 44KT 3816 9772 3793 9752
          3761 9761

HAIL...0.75IN
WIND...70 MPH

$$
007 
WWUS53 KICT 161043
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 AM CDT SAT JUN 16 2012

KSC095-161053-
/O.CAN.KICT.SV.W.0152.000000T0000Z-120616T1100Z/
KINGMAN KS-
543 AM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KINGMAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3774 9780 3774 9802 3816 9821 3818 9716
      3758 9715 3749 9781
TIME...MOT...LOC 1043Z 253DEG 41KT 3818 9761 3794 9740
          3762 9750

$$

KSC079-155-173-161100-
/O.CON.KICT.SV.W.0152.000000T0000Z-120616T1100Z/
SEDGWICK KS-RENO KS-HARVEY KS-
543 AM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
EASTERN RENO AND SEDGWICK COUNTIES UNTIL 600 AM CDT...

AT 539 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF BUHLER TO SEDGWICK TO GODDARD...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...WEST WICHITA...WICHITA MID CONTINENT
AIRPORT...VALLEY CENTER...HESSTON...HAYSVILLE...PARK CITY...SOUTH
WICHITA...MCCONNELL AIR FORCE BASE...EAST WICHITA...WALTON...
NORTHEAST WICHITA...NORTH NEWTON...KECHI...OAKLAWN...NEWTON
AIRPORT...BEL AIRE AND JABARA AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 39 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 9780 3774 9802 3816 9821 3818 9716
      3758 9715 3749 9781
TIME...MOT...LOC 1043Z 253DEG 41KT 3818 9761 3794 9740
          3762 9750

HAIL...0.75IN
WIND...60 MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:51 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 16, 3:51 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT SAT JUN 16 2012

.SYNOPSIS...

RATHER NEBULOUS MCS COVERING MOST OF SW KS CONTINUE TO MIGRATE ESE INTO
BROAD AXIS OF ~70F DWPTS ORIENTED GENERALLY IN W-E MANNER ACRS SRN KS
THAT IS NO DOUBT AIDING IN SUSTAINING THE MCS. IR IMAGERY DEPICTS TOPS
HOLDING STEADY IN -65 TO -70C RANGE. OVER NRN KS & SRN NEBRASKA LESSER
ORGANIZED TSRA CONTINUES TO SPREAD SLOWLY E ALONG NOSE "BROAD" LLJ AXIS.

.DISCUSSION...

FORECAST FOCUS THIS WEEKEND CONTINUES TO BE TSRA-RELATED.

THIS MORNING:
PER "SYNOPSIS" THE AFORE-MENTIONED MCS SHOULD SUSTAIN ITSELF LONG ENOUGH
TO WARRANT 50-60% POP ASSIGNMENT TO SC KS TIL 10AM. THE BEHAVIOR OF THIS
MCS WILL NEED TO BE WATCHED CLOSELY FOR A 2ND REASON: ITS ELY PROGRESS
WILL HAVE AN EFFECT ON LWR-DECK MOISTURE TRANSPORT TO SUSTAIN TSRA MOVG
E ACROSS NRN KS/SRN NEBRASKA. THE NRN CONVECTION HAS HAD TROUBLE HOLDING
TOGETHER AS THE MCS "ATTEMPTS" TO INTERCEPT THE LWR-DECK FUEL. ALTHOUGH
THE MCS SHOULD CERTAINLY WIN OUT IN TERMS OF LONGEVITY I CANNOT RULE OUT
THE POTENTIAL FOR TSRA FURTHER N BEING ABLE TO HOLD TOGETHER LONG ENOUGH
TO AFFECT CNTRL KS THIS MORNING. AS SUCH HAVE ASSIGNED ~45% POPS TO
CNTRL KS TIL 10AM ALTHOUGH QPFS WILL BE LOWER.

THIS AFTERNOON & TONIGHT:
TSRA WILL QUICKLY REDEVELOP THIS AFTERNOON OVER MUCH OF KS AS A WEAK MID
LVL SHORTWAVE SCOOTS E ACROSS THE UPR MIDWEST THAT'LL DRAG A COLD FRONT
SE ACROSS NW KS. WITH THE SHORTWAVE SHEARING AS IT MERGES WITH A FILLING
NEGATIVELY-TILTED MID-UPR TROF LIFTING OVER THE UPR MS VALLEY THE FRONT
WILL DECELERATE (& POSSIBLY STALL) IN A MORE W-E ORIENTATION AS IT SAGS
FURTHER INTO CNTRL KS THIS AFTERNOON & TONIGHT. TSRA TO GREATLY INCREASE
ALONG THE FRONTAL BOUNDARY AS THE AFTERNOON & EVENING PROGRESS. DEEP
LAYER SHEAR LESS THAN IMPRESSIVE BUT AIRMASS WILL GREATLY DESTABILIZE
WITH MLCAPES OF 3500-4500J/KG LIKELY OVER NEARLY ALL OF KICT COUNTRY
THIS AFETRNOON. WITH HIGH OCTANE FUEL POOLING ALONG/AROUND THE FRONT AS
EVIDINCED BY PW'S OF 150-200% ++RA ARE A CERTAINTY. AS SUCH WILL MENTION
POTENTIAL FOR LOCALIZED FLOODING IN HWO ALONG WITH THE LARGE HAIL AND
DAMAGING WIND POTENTIAL.

SUN & SUN NGT:
THE FRONT WILL DISSIPATE SUN MORNING AS NWRN PLAINS SFC TROFFING ENSUES
IN RESPONSE TO AN APPROACHING BUT VERY WEAK MID-LVL SHORTWAVE CROSSING
THE NRN ROCKIES. THIS WOULD REMOVE THE LWR-DECK FOCUS NECESSARY TO
SUPPORT STRONG TSRA BUT HAVE RETAINED SLIGHT CHANCE POPS OF -TSRA IN
THE EVENT OUTFLOW BOUNDARIES FROM SAT NGT'S COVNECTION SHOULD INTERACT
TO 'SPARK' A FEW TSRA.

NEXT WEEK:
OVERALL THE FORECAST IS ESSENTIALLY UNCHANGED...WITH HOT & DRY WEATHER
FOR ALL AREAS TIL WED NGT...WHEN AN INTENSIFYING CYCLONE SCOOTING E/NE
ACROSS THE NRN PLAINS WILL SWEEPA COLD FRONT SE TOWARD KS. CONFIDENCE
ON HOW FAR SE THE FRONT WILL PROGRESS IS AVERAGE AT BEST BUT DO BELIEVE
TSRA CHANCES FOR THU ARE A BIT HIGH AT THIS TIME AS APPEARS THE FRONTAL
BOUNDARY WILL REMAIN ALONG THE KS/NEBRASKA BORDER THU AFTERNOON &
EVENING. AS SUCH DID EASE UP ON POP THROTTLE FOR WED NGT & SLIGHTLY THU
FOR THIS REASON.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN CONCERN: THUNDERSTORM CHANCES OVER THE NEXT 24 HOURS.

MCS OVER NORTHWESTERN KANSAS SHOULD CONTINUE TO SLIDE EAST-
SOUTHEAST OVERNIGHT INTO A WEAK SOUTHERLY LOW-LEVEL JET. SOME OF
THIS ACTIVITY COULD GRAZE CENTRAL KANSAS OVERNIGHT INTO THE EARLY
MORNING HOURS...MAINLY WEST OF INTERSTATE 135. WILL INCLUDE A VCTS
MENTION AT RSL AND HUT. A ROUND OF ORGANIZED STRONG-SEVERE STORMS
APPEARS LIKELY ALONG A SLOW SOUTHWARD MOVING FRONTAL
BOUNDARY...BEGINNING IN CENTRAL KS SATURDAY AFTERNOON...AND MOVING
THROUGH SOUTHERN KS SATURDAY NIGHT. MOST TAF SITES COULD BE
AFFECTED BY THIS MCS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    92  71  92  73 /  50  60  20  10
HUTCHINSON      90  70  92  73 /  60  60  10  10
NEWTON          89  70  90  73 /  50  60  20  10
ELDORADO        91  70  90  72 /  50  60  20  10
WINFIELD-KWLD   93  71  92  72 /  50  50  20  10
RUSSELL         87  69  93  74 /  60  50  10  10
GREAT BEND      87  70  92  74 /  60  60  10  10
SALINA          88  70  94  74 /  60  60  10  10
MCPHERSON       88  70  92  73 /  60  60  10  10
COFFEYVILLE     93  71  91  71 /  30  50  20  10
CHANUTE         92  69  91  71 /  30  50  20  10
IOLA            91  69  90  71 /  40  50  20  10
PARSONS-KPPF    93  71  91  71 /  30  50  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:31 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
431 AM CDT SAT JUN 16 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
431 AM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS
SOUTHERN KANSAS THIS MORNING AND MAY PRODUCE THREE QUARTER INCH
DIAMETER HAIL AND GUSTS AROUND 50 MPH.

NUMEROUS THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT OVER
ALL AREAS AS A COLD FRONT DECELERATES AS IT MOVES SOUTH SOUTHEAST
ACROSS CENTRAL KANSAS. HAIL UP TO THE SIZE OF PING PONG BALLS ARE
THE PRIMARY THREAT THIS AFTERNOON WITH THREAT TRANSITIONING INTO A
DAMAGING WIND AND VERY HEAVY RAIN THREAT TONIGHT. WITH VERY HEAVY
RAINS HAVING OCCURRED THE PAST 2 NIGHTS THE THREAT FOR FLOODING IS
INCREASING. AS SUCH ONE SHOULD BE ALERT FOR A POSSIBLE FLOOD WATCH
ISSUANCE LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS
ON SUNDAY BUT SHOULD BE NEITHER STRONG NOR SEVERE.

THUNDERSTORMS POSSIBLY APPROACHING SEVERITY...ARE STILL SCHEDULED
TO ARRIVE CENTRAL KANSAS LATE WEDNESDAY NIGHT AND SLOWLY INCREASE
FROM THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Jun 16, 4:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     TSTM WND GST     CUNNINGHAM              37.64N 98.43W
06/16/2012  E65 MPH          KINGMAN            KS   TRAINED SPOTTER

            RELAYED VIA LAW ENFORCEMENT.

&&

EPS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:33 AM CDTSevere Thunderstorm WarningICTKingman, Reno42 min
Jun 16, 5:56 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick26 min
Jun 16, 6:05 AM CDTSpecial Weather StatementICTSumner25 min
Jun 16, 6:25 AM CDTSpecial Weather StatementICTMcPherson, Marion35 min
Jun 16, 6:29 AM CDTSpecial Weather StatementICTCowley31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.